Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Type 2 diabetes, diarrhea, nausea, dizziness, headache, low temperature, taking antibiotics

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
My wife is a typetwo diabetic. Other the last 3 weeks she has had a recurrence of the following symtoms. Over night diarea morning feeling of nausia and dizziness and headaches, low body temperature in the night [Ican feel this when cuddling]. This happened over 3 days then some days shes fine then suddenly back to these symptoms. First time at the doctor she was told it was a viral infection. Second time doctor didn't know third time doctor has prescribed anti biotics.She is 66 and getting stressed by this recurrent problem. Please help.
Posted Fri, 20 Apr 2012 in Infections
Answered by Dr. Rakhi Tayal 35 minutes later
Thanks for writing to us.

I can appreciate that you are very concerned regarding the symptoms which you have noticed recently.

Diarrhea, nausea, headaches, low body temperatures, etc are the symptoms which can be due to a metabolic disorder like diabetes , blood sugar maybe fluctuating. You need to monitor her blood glucose levels closely.

There is a strong possibility of these symptoms being due to anxiety neurosis. For ruling them out you need to consult a psychiatrist. Symptoms of anxiety neurosis include sweating, headaches, nausea, dizziness and sometimes hypothermia. It requires psychological counselling and anti anxiety medicines which are available on prescription.

Another possibility is of a benign type of viral syndrome.These types of viral syndromes typically last from as little as 3 days up to sometimes 4 to 6 weeks. I would advise that you support her body with good hydration, adequate sleep, a well-balanced diet and a moderate exercise regimen.

Exercise is actually good for the immune system which is why I suggest it here. In addition you can supplement her diet with some Vitamin C - 1000 mg daily and consider drinking some immune boost type of tea such as Echinacea which is readily available at most supermarkets.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Follow-up: Type 2 diabetes, diarrhea, nausea, dizziness, headache, low temperature, taking antibiotics 1 hour later

Many thanks for your very imformative answer which is very helpful. However I forgot to mention that the first symptoms I had was diagnosed as a viral infection by my local GP and the last one after I went to see her for the 3rd time as she was totally confused now, prodded my stomach and found it was hurting near the colon and she diagnosed diverticulosis, hence the antibiotics. Sorry I forgot to mention this before.
Answered by Dr. Rakhi Tayal 3 hours later

Thanks for writing again.

I am happy that the information provided by me is of some help to you.

Stop worrying much and lead a healthy life style now.

Wishing you an early recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor